Get access

Concomitant Vitiligo and Psoriasis in a Patient Treated with Interferon Alfa-2a for Chronic Hepatitis B Infection

Authors


Address correspondence to Deniz Seçkin, M.D., Department of Dermatology, Baskent University Faculty of Medicine, 5. sokak, no. 48, Bahçelievler, 06490, Ankara, Turkey, or e-mail: deseckin@hotmail.com.

Abstract

Abstract:  Well-known cutaneous side effects of interferon (IFN)-alfa therapy include dry skin, pruritus, hair loss, and psoriasis. Presumably because of its potent immunomodulatory activity, the use of IFN-alfa has also led to the development of autoimmune diseases in susceptible individuals. Vitiligo, an autoimmune cutaneous disease, has been reported to occur during IFN-alfa therapy. We report a 10-year-old girl with chronic hepatitis B infection in whom IFN-alfa treatment induced de novo development of vitiligo and psoriasis. Neither skin condition improved after withdrawal of interferon treatment. Concomitant occurrence of vitiligo and psoriasis due to IFN-alfa has not been reported previously.

Ancillary